Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Nov 19, 2015, 3:59 AM EST for 4 counties in Georgia. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 19, 2015, 3:59 AM EST (08:59 UTC)
- Expired
- Nov 19, 2015, 5:00 AM EST
- In force
- 61 min
- Issued by
- NWS Atlanta, GA
Counties Glascock County, GA, Jefferson County, GA, Washington County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 100 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 9.0 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
234
WWUS82 KFFC 190859
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
359 AM EST THU NOV 19 2015
GAZ062-073>076-084-085-097-191000-
JOHNSON GA-WILKINSON GA-GLASCOCK GA-WASHINGTON GA-LAURENS GA-
BALDWIN GA-JEFFERSON GA-WARREN GA-
359 AM EST THU NOV 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON...EASTERN
WILKINSON...GLASCOCK...WASHINGTON...NORTHERN LAURENS...EASTERN
BALDWIN...JEFFERSON AND SOUTHEASTERN WARREN COUNTIES UNTIL 500 AM
EST...
AT 358 AM EST...A STRONG THUNDERSTORM WAS NEAR TOOMSBORO...OR 7 MILES
SOUTHEAST OF IRWINTON...MOVING NORTHEAST AT 35 MPH.
HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SANDERSVILLE...LOUISVILLE...WRIGHTSVILLE...GIBSON...IRWINTON...
WRENS...WADLEY...DAVISBORO...TENNILLE...MCINTYRE...HARRISON...
TOOMSBORO...STAPLETON...BARTOW...OCONEE...AVERA...MITCHELL...
DEEPSTEP...RIDDLEVILLE AND EDGE HILL.
LAT...LON 3315 8227 3307 8229 3295 8227 3289 8229
3256 8301 3290 8325 3334 8248 3333 8242
3331 8240 3331 8234 3330 8231 3327 8229
3327 8226 3323 8223
TIME...MOT...LOC 0858Z 235DEG 32KT 3274 8309
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Nov 19, 3:42 AM EST, 17 minutes earlier.
Area forecast discussion, Nov 19, 3:42 AM EST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 342 AM EST THU NOV 19 2015 .SHORT TERM /TODAY THROUGH FRIDAY/... FRONTAL SYSTEM MOVING THROUGH THE STATE THIS MORNING WITH SHOWERS AND LOW CEILINGS ACROSS THE REGION. THE COLD FRONT IS CURRENTLY MOVING THROUGH THE ATL AREA AND WILL CONTINUE MOVING EAST THROUGH TONIGHT. THE MODELS ARE SHOWING THE EASTWARD PROGRESSION SLOWING DOWN TODAY BUT IT IS STILL EXPECTED TO BE EAST OF THE CWA BY 00Z FRI. WINDS HAVE DIMINISHED GREATLY BEHIND THIS FRONT AND SOME AREAS OF DENSE FOG HAVE DEVELOPED ACROSS ALABAMA. WE CURRENTLY ONLY HAVE SOME PATCHY AREAS OF FOG WITH VISIBILITIES ONLY DIMINISHED DOWN TO 2-5 MILES. WILL CONTINUE TO WATCH THE DEVELOPMENT OF THIS FOG AND MAY NEED TO ISSUE AN ADVISORY OVER THE NEXT FEW HOURS. ONCE THE SUN RISES ANY FOG THAT HAS DEVELOPED WILL BURN OFF QUICKLY AS A MUCH DRIER AIRMASS IS FORECASTED TO MOVE INTO THE STATE. A HIGH PRESSURE RIDGE BUILDS BACK INTO THE AREA TODAY FROM THE CENTRAL PLAINS WHICH WILL KEEP THINGS DRY THROUGH THE END OF THE SHORT TERM. 01 .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... PRETTY QUIET LONG TERM FORECAST STILL ON TAP. HIGH PRESSURE WILL STILL IN PLACE ACROSS THE CWFA FRIDAY NIGHT...BUT THE RIDGE SHOULD MOVE OFFSHORE ON SATURDAY AHEAD OF A COLD FRONT. THE FRONT SHOULD MOVE THROUGH LATE SUNDAY INTO MONDAY. THERE ARE SILL SOME DIFFERENCES BETWEEN THE GFS AND ECMWF...WITH THE GFS STILL DRY AND THE ECMWF HAS SWITCHED BACK TO HAVING SOME LIGHT PRECIP OVER THE AREA. FOR THE SAKE OF CONSISTENCY...SINCE THE POPS ARE PRETTY SMALL ANYWAY...WILL LEAVE THEM OUT FOR NOW. WILL GIVE THE MODELS A LITTLE MORE TIME TO COME INTO LINE...INSTEAD OF FLIP FLOPPING THE FORECAST. HIGH PRESSURE WILL ONCE AGAIN BUILD BACK IN FOR THE FIRST OF NEXT WEEK. COLDER TEMPS ARE EXPECTED...WITH VALUES RUNNING BETWEEN 10 TO 15 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR. NLISTEMAA && .AVIATION... 06Z UPDATE... SHOWERS MOVING EAST OF THE TAF SITES WITH SOME FOG DEVELOPING ACROSS THE AREA. WINDS ARE TURNING TO THE WEST WITH WIND SPEEDS MAINLY 5KT OR LESS THIS MORNING. WILL SEE WINDS TURN TO THE NW WITH SPEEDS 12KT OR LESS THIS AFTERNOON. CEILINGS ARE SLOWLY LIFTING BEHIND THIS FRONT BUT MAY SEE SOME BRIEF PERIODS OF VLIFR CEILINGS WITH FOG DEVELOPMENT. ANY LOW CEILINGS AND FOG THAT DOES DEVELOP WILL BURN OFF QUICKLY AFTER SUNRISE AS A MUCH DRIER AIRMASS MOVES IN. //ATL CONFIDENCE...06Z UPDATE... CONFIDENCE HIGH ON ALL ELEMENTS 01 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 44 64 40 / 20 0 0 0 ATLANTA 67 46 63 43 / 5 0 0 0 BLAIRSVILLE 64 37 60 36 / 5 0 0 0 CARTERSVILLE 67 41 62 40 / 5 0 0 0 COLUMBUS 70 47 68 46 / 10 0 0 0 GAINESVILLE 67 45 62 41 / 10 0 0 0 MACON 72 46 68 42 / 30 0 0 0 ROME 66 41 62 39 / 5 0 0 0 PEACHTREE CITY 68 42 64 40 / 10 0 0 0 VIDALIA 77 51 69 46 / 60 20 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....NLISTEMAA AVIATION...01
Hazardous weather outlook, Nov 19, 2:54 AM EST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 254 AM EST THU NOV 19 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 254 AM EST THU NOV 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... HEAVY RAINFALL HAS HELPED PUSH SOME RIVERS AND CREEKS INTO MINOR FLOOD STAGE. SEVERAL RIVER FLOOD WARNINGS WILL REMAIN IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED.
In the hours before
Special weather statement, Nov 19, 3:59 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
359 AM EST THU NOV 19 2015
GAZ062-073>076-084-085-097-191000-
JOHNSON GA-WILKINSON GA-GLASCOCK GA-WASHINGTON GA-LAURENS GA-
BALDWIN GA-JEFFERSON GA-WARREN GA-
359 AM EST THU NOV 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON...EASTERN
WILKINSON...GLASCOCK...WASHINGTON...NORTHERN LAURENS...EASTERN
BALDWIN...JEFFERSON AND SOUTHEASTERN WARREN COUNTIES UNTIL 500 AM
EST...
AT 358 AM EST...A STRONG THUNDERSTORM WAS NEAR TOOMSBORO...OR 7 MILES
SOUTHEAST OF IRWINTON...MOVING NORTHEAST AT 35 MPH.
HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SANDERSVILLE...LOUISVILLE...WRIGHTSVILLE...GIBSON...IRWINTON...
WRENS...WADLEY...DAVISBORO...TENNILLE...MCINTYRE...HARRISON...
TOOMSBORO...STAPLETON...BARTOW...OCONEE...AVERA...MITCHELL...
DEEPSTEP...RIDDLEVILLE AND EDGE HILL.
LAT...LON 3315 8227 3307 8229 3295 8227 3289 8229
3256 8301 3290 8325 3334 8248 3333 8242
3331 8240 3331 8234 3330 8231 3327 8229
3327 8226 3323 8223
TIME...MOT...LOC 0858Z 235DEG 32KT 3274 8309The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 7:14 PM EST | Special Weather Statement | FFC | Crawford | 31 min |
| Nov 18, 8:18 PM EST | River Flood Warning | FFC | Forsyth | 15 hr |
| Nov 18, 8:18 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 57 hr |
| Nov 18, 8:18 PM EST | River Flood Warning | FFC | Gwinnett | 26 hr |
| Nov 18, 8:18 PM EST | River Flood Warning | FFC | Gwinnett | 10 hr |
| Nov 18, 8:35 PM EST | Special Weather Statement | FFC | Telfair | 25 min |
| Nov 18, 9:01 PM EST | Special Weather Statement | FFC | Hancock | 29 min |
| Nov 18, 9:07 PM EST | Severe Thunderstorm Warning | FFC | Hancock, Taliaferro, Warren | 24 min |
| Nov 18, 9:08 PM EST | River Flood Warning | FFC | DeKalb, Rockdale | 31 hr |
| Nov 18, 9:08 PM EST | River Flood Warning | FFC | Newton, Rockdale | 43 hr |
| Nov 18, 9:08 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 5 days |
| Nov 18, 9:15 PM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 3 days |
| Nov 18, 9:15 PM EST | River Flood Warning | FFC | Barrow, Jackson | 30 hr |
| Nov 18, 9:20 PM EST | Special Weather Statement | FFC | Oglethorpe | 25 min |
| Nov 18, 9:34 PM EST | Special Weather Statement | FFC | Warren, Wilkes | 26 min |
| Nov 19, 5:29 AM EST | Special Weather Statement | FFC | Jefferson | 46 min |
| Nov 19, 11:05 AM EST | River Flood Warning | FFC | Gwinnett | 8 hr |
Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.